Nebraska, 2006

Flash Flood in Nebraska, July 6, 2006

July 6, 2006 · NWS CYS · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 6, 12:06 PM MST, 9 hours 32 minutes earlier.

Area forecast discussion, Jul 6, 12:06 PM MST, 9 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
106 PM MDT THU JUL 6 2006

.SHORT TERM...TONIGHT THRU SATURDAY MORNING
A RELATIVELY UNEVENTFUL PERIOD AS UPPER LEVEL RIDGING REMAINS OVER
THE CWA. GENERALLY SOUTHWEST FLOW ALOFT WITH WEAK IMPULSES MOVING
THROUGH THE FLOW. OBVIOUS FORECAST PROBLEM WILL BE THE TIMING OF
THE DISTURBANCES AND THE CORRESPONDING CHANCES OF PRECIPITATION.
FIRST CELL THIS AFTERNOON HAS DEVELOPED ON THE RADAR IN COLORADO
SOUTHWEST OF KCYS WITH NORTHEAST MOVEMENT. EXPECT SOME ISOLATED TO
SCATTERED SHOWERS/STORMS TO DEVELOP AFTER 21Z AND LINGER UNTIL
AFTER MIDNIGHT ESPECIALLY IN THE PANHANDLE. FRIDAY WILL SEE MORE
PRECIPITATION AND MODELS SHOW THE PRECIPITATION LASTING MOST OF
FRIDAY NIGHT SO HAVE TRIED TO SHOW THIS IN THE GRIDS. THE MAJOR
CHANGE TO THE PREVIOUS SHORT TERM FORECAST WAS KEEPING SOMEWHAT
HIGHER DEW POINTS FOR MOST OF THE CWA. A LITTLE WARMER
TEMPERATURES ON FRIDAY WITH SOME 90S EXPECTED IN THE PANHANDLE.

.LONG TERM...FOR THIS FORECAST THE BROAD RIDGE OF HIGH PRESSURE IN
THE UPPER ATMOSPHERE WILL BE OVER THE ROCKIES AND HIGH PLAINS.
THE 06Z DGEX KEEPS THE RIDGE ALOFT MORE AMPLIFIED THROUGH NEXT
THURSDAY THAN THE GFS AND ECMWF AS A DEEPER UPSTREAM TROUGH IS
FORMED.  THE RESULTING DGEX PLUME OF MID AND UPPER LEVEL MOISTURE
THEN REMAINS OVER THE CWA THROUGH NEXT THURSDAY...WHILE ON THE GFS
AND ECMWF THE MOISTURE IS SHUNTED TO THE SOUTH OF THE CWA BY THE
MIDDLE PART OF NEXT WEEK.  NCEP IS STILL LEANING TOWARD THE
SOLUTION MORE SIMILAR TO THE GFS AND ECMWF AND WILL FOLLOW.  AT
THE SURFACE A LOW PRESSURE TROUGH WILL BE NEAR OR EAST OF THE
EASTERN WYOMING BORDER FOR MOST OF THIS FORECAST PERIOD.  THE
TEMPERATURES FOR SATURDAY THROUGH NEXT THURSDAY WILL BE AT OR
ABOVE SEASONAL NORMALS WITH THE RIDGE ALOFT IN PLACE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...GRIFFITH
LONG TERM....WEILAND
Hazardous weather outlook, Jul 6, 9:21 AM MST, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1021 AM MDT THU JUL 6 2006

NEZ001>003-019-WYZ059-060-064-067-068-071630-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-CONVERSE-NIOBRARA-
NORTH LARAMIE RANGE-PLATTE-GOSHEN-
1021 AM MDT THU JUL 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING. AN ISOLATED STRONG STORM PRODUCING NICKEL SIZE HAIL
AND VERY GUSTY WINDS CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST EACH DAY.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF SEVERE WEATHER...SPOTTER ACTIVATION IS
NOT ANTICIPATED.

WYZ061>063-071630-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
1021 AM MDT THU JUL 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AND EVENING BUT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ065-066-069-070-071630-
LARAMIE VALLEY-LARAMIE RANGE-CHEYENNE FOOTHILLS-PINE BLUFFS-
1021 AM MDT THU JUL 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AND EVENING BUT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ020-021-054-055-071630-
BANNER-MORRILL-KIMBALL-CHEYENNE-
1021 AM MDT THU JUL 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AND EVENING BUT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SEVERE DROUGHT WILL CONTINUE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GRIFFITH

The radar

The Cheyenne radar (KCYS), 91 km away, was scanning. The volume nearest the first event began at 04:39 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Kimball

When
July 6, 9:38 PM MST to 10:15 PM MST
Where
Kimball County, Kimball
Reported by
LAW ENFORCEMENT
Coordinates
41.198, -103.715 (the zone’s center; the record gives no point)

Heavy rain flooded the state highway 21 underpass in Kimball, with flooding also reported on propertieswest of Kimball, Neb.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520743.